Alert archive / Ohio / River Flood Warnings in 2020
River Flood Warning 53, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Mar 29, 2020, 9:52 PM EDT for Defiance County, Henry County, Ohio. It took effect at Mar 30, 2020, 6:00 AM EDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2020, 9:52 PM EDT (01:52 UTC)
- In effect from
- Mar 30, 2020, 6:00 AM EDT
- Expired
- Mar 30, 2020, 9:17 PM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Defiance County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 99 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maumee River near Defiance (DEFO1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
148 WGUS43 KIWX 300152 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Northern Indiana 952 PM EDT Sun Mar 29 2020 ...The National Weather Service in Northern Indiana has issued a Flood Warning for the following rivers... Maumee River near Defiance affecting Defiance and Henry Counties .Recent heavy rainfall has resulted in rising water on area rivers. This river is expected to crest at minor flood stage Monday morning before receding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && OHC039-069-310152- /O.NEW.KIWX.FL.W.0053.200330T1000Z-200401T1200Z/ /DEFO1.1.ER.200330T1000Z.200330T1800Z.200331T1200Z.NO/ 952 PM EDT Sun Mar 29 2020 The National Weather Service in Northern Indiana has issued a * Flood Warning for The Maumee River near Defiance * from Monday morning to Wednesday morning. * At 9 PM Sunday the stage was 9.6 feet and rising. * Minor flooding is forecast. * Flood stage is 10.0 feet. * Forecast...The river will rise above flood stage Monday morning and crest near 10.3 feet around 8 PM Monday March 30 and fall below flood stage around 8 AM Tuesday March 31. * At 10.0 feet...Flooding occurs in Kingsbury and Pontiac Parks. * This crest compares to a previous crest of 9.7 feet which occurred on Jun 1 2004. && LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431 $$
2 follow-up statements
143 WGUS83 KIWX 301456 FLSIWX Flood Statement National Weather Service Northern Indiana 1056 AM EDT Mon Mar 30 2020 ...The Flood Warning has been extended for the following rivers... Maumee River near Defiance affecting Defiance and Henry Counties Saint Joseph River Ohio NEAR Newville affecting Allen...De Kalb and Defiance Counties .Recent rainfall may lead to minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && OHC039-069-311455- /O.EXT.KIWX.FL.W.0053.000000T0000Z-200401T0600Z/ /DEFO1.1.ER.200330T1800Z.200330T1800Z.200331T0600Z.NO/ 1056 AM EDT Mon Mar 30 2020 The Flood Warning has been extended for The Maumee River near Defiance * until late Tuesday night. * At 10 AM Monday the stage was 9.9 feet and rising. * Minor flooding is forecast. * Flood stage is 10.0 feet. * Forecast...The river will rise to near flood stage around 2 PM Monday March 30. * At 10.0 feet...Flooding occurs in Kingsbury and Pontiac Parks. && LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431 $$ INC003-033-OHC039-311455- /O.EXT.KIWX.FL.W.0050.200401T0600Z-200402T1200Z/ /NVLI3.1.ER.200401T0600Z.200401T0600Z.200401T1200Z.NO/ 1056 AM EDT Mon Mar 30 2020 The Flood Warning has been extended for The Saint Joseph River Ohio NEAR Newville * from late Tuesday night to Thursday morning. * At 10 AM Monday the stage was 11.6 feet and rising. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will rise to near flood stage around 2 AM Wednesday April 1. * At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of Newville floods. Agricultural and low lands flood along the St. Joseph River to the Cedarville Reservoir. && LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493 $$
968 WGUS83 KIWX 310117 FLSIWX Flood Statement National Weather Service Northern Indiana 917 PM EDT Mon Mar 30 2020 ...The Flood Warning is cancelled for the following rivers... Maumee River near Defiance affecting Defiance and Henry Counties This will be the last statement for this high water event. OHC039-069-310147- /O.CAN.KIWX.FL.W.0053.000000T0000Z-200401T0600Z/ /DEFO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 917 PM EDT Mon Mar 30 2020 The Flood Warning is cancelled for The Maumee River near Defiance * At 8 PM Monday the stage was 9.7 feet * Flood stage is 10.0 feet. * Forecast...The river crested below flood stage at 9.8 feet Monday evening. The river will continue falling. && LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 29, 6:53 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 29, 6:53 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
653 PM EDT Sun Mar 29 2020
.SYNOPSIS...
Issued at 653 PM EDT Sun Mar 29 2020
Southwest winds will continue to slowly diminish overnight as deep
low pressure over Lake Huron weakens and shifts into southeast
Ontario Monday. Otherwise dry and mostly cloudy skies will persist
through Wednesday with seasonable temperatures in the 40s.
Thereafter a modest warming trend is expected Thursday through
Saturday with temperatures into the 60s.
&&
.SHORT TERM...(This Evening through Monday)
Issued at 212 PM EDT Sun Mar 29 2020
Will maintain Wind Advisory as is for this afternoon. While most
gusts have held in the 40 to 55 mph range, a few rogue gusts
around 60 can't be ruled out for locations that where able to get
some breaks in the clouds across northeastern Indiana and
northwest Ohio.
Winds diminish below advisory levels this evening, but will
likely remain breezy through the overnight hours given a
sufficiently strong surface pressure gradient. As winds shift out
of a westerly to northwesterly direction overnight, drizzle/light
showers could be possible across far northern Indiana and
southern Lower Michigan as winds advect additional moisture off
the Lake.
Fairly quiet weather is forecast for the start of the work week
as the upper low continues a slow eastward progression into the
eastern Great Lakes. Northwest flow aloft will result in mostly
cloudy skies for the first half of the day Monday. Breezy
northwest winds of 10 to 15 mph with higher gusts will also be
possible for the first half of the day as the surface pressure
gradient continues to slowly weaken. By the afternoon, winds shift
out of the north which will help to diminish both clouds and
winds.
&&
.LONG TERM...(Monday Night through Sunday)
Issued at 212 PM EDT Sun Mar 29 2020
A closed low from the Southern Plains will start to eject
eastwards on Tuesday, but upper troughing over the western Great
Lakes will help to block the northern progression of the Southern
Plains low. This maintains previous model output which keep the
area mainly rain-free through the middle of the week. The
northerly flow aloft over the area will help to maintain our near
to slightly below average temperatures into Thursday. Isolated
light showers/sprinkles can't entirely be ruled out on Wednesday,
but this should be fairly localized.
During the second half of the work week, models show a shortwave
breaking from a stalled low over the Pacific NW/British Columbia.
The shortwave then progresses towards the area to bring another
chance for rain Friday or Saturday. There are differences in
timing between medium range solutions, however there has been a
trend with the latest 12z run of the GFS/CMC to slow the timing to
be closer align with the 00z ECMWF. Expect continued adjustments
to this portion of the forecast moving forward.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 653 PM EDT Sun Mar 29 2020
Lakes centered deep upper low will slowly peel ewd into wrn NY by
Mon evening. While deep cyclonic flow upstream of this feature will
allow broad stratocu field to persist. VFR cig heights this aftn
will lower overnight in response to continued veering low level flow
and lake moistening within deepening low level thermal trough with
time. Otherwise gradient winds will continue to slowly diminish.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for
INZ003>009-012>018-020-022>027-032>034.
MI...Wind Advisory until 8 PM EDT this evening for MIZ077>081.
Lakeshore Flood Advisory until 11 PM EDT this evening for MIZ077.
OH...Wind Advisory until 8 PM EDT this evening for OHZ001-002-004-
005- 015-016-024-025.
LM...Gale Warning until 11 PM EDT this evening for LMZ043-046.
&&
SYNOPSIS...T
SHORT TERM...CM
LONG TERM...CM
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Mar 29, 2:22 PM EDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 222 PM EDT Sun Mar 29 2020 INZ003>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-301830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 222 PM EDT Sun Mar 29 2020 /122 PM CDT Sun Mar 29 2020/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Windy conditions will develop today with southwest to west winds 25 to 35 mph and gusts up to 55 mph. An isolated gust up to 65 mph is possible across northeastern Indiana and northwest Ohio this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ077-301830- Berrien- 222 PM EDT Sun Mar 29 2020 ...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Lakeshore Flood Advisory. Strong winds behind a cold front will produce high waves on Lake Michigan which could result in lakeshore flooding. Southwest to west winds 25 to 35 mph and gusts up to 55 mph can be expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-301830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 222 PM EDT Sun Mar 29 2020 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Gales are expected on Lake Michigan through this evening, which will be hazardous to small crafts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time.
Nearby
River Flood Warnings in Ohio, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.